MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No analysis performed; device was not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
When doctor was using the tricut microdebrider blade during a fess surgery, the blade tip broke off and went missing.They could not find it and had to take the patient to radiology under general anesthesia to perform an x-ray to look for it.One of the staff found it on the floor of the operating room.It was not inside the patient.No patient impact.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1884004hr from lot number 0214275685 was received.There was a residue consistent with biological contaminants on the device.A microscope was used to evaluate the device.Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached was not returned, however it would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 3rd proximal valley while moving in a ccw direction which resulted in the observed break.There were no signs of misuse or mishandling.There was no evidence of concentricity issues or bend in the outer tube.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the customer indicates the case was completed with a replacement blade.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7333473
Report Number1045254-2018-00106
Device Sequence Number13470531
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0214275685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR